A Bit Rash

December 3, 2011

I could be dying, but does the Nordic Warrior Queen take it seriously? Of course she doesn’t. Instead she insults me. I guess that’s what thirty years of marriage does to a relationship.

It’s like this. A few months ago, right about the time my employer gave up all pretense of trying to keep me busy, I started to get this…well, this rough patch of skin. On my stomach. It doesn’t hurt, but it might be a tumor, or some weird affliction of my internal organs. It looks like a dead spot.

I showed it to my wife. “It’s just your belt, dear.”

What! That’s all the sympathy I get? “Look at it,” I told her. “It’s not from my belt.”

She rolled her eyes. “Honey, you’re fat. You’ve been sitting in your den for months. Why don’t you take a walk?”

Okay, I might be a little husky, but I am nearly fifty, after all. “What’s your point?”

“Go look in the mirror,” she said. “Your blubber is hanging over your belt.”

“So?”

“So it’s pushing against your belt buckle all day. What do you expect?” Then she suggested I get some sweatpants.

Jesus. There’s no way I’m wearing sweatpants. “I think it’s serious. It might be cancer.”

She didn’t believe me. She just mumbled something like “thirty fricking years” and went shopping.

So I made a doctor appointment. The girl on the phone asked what the problem was. “I have a…sort of a spot. On my stomach.”

“You mean a rash?”

“No, it’s not a rash! It’s like…like something is dying inside. I think it’s cancerous.”

“Okay, we can see you tomorrow at three. Please arrive fifteen minutes early.” And she hung up.

The doctor was this young guy, fresh out of school. He didn’t look old enough to shave. “What seems to be the problem?”

I lifted my shirt to show him my injured stomach. He poked and prodded for maybe ten seconds, then told me to pull my shirt back down. He took out his prescription pad.

“What is it, Doc? Is it cancer?”

“I’m going to give you a prescription for Atopiclair. I want you to apply it three times daily.”

“What’s that? Atopi…?” It sounded really serious.

“It’s a moisturizer cream. I suggest you wear some sweatpants until your rash clears up, and drop a few pounds. You’re getting fat.”

Leave a Reply

Your email address will not be published.

Previous Post
«
Next Post
»

Switch to our mobile site